EconPapers    
Economics at your fingertips  
 

ON THE NUMERICAL ASPECTS OF OPTIMAL OPTION HEDGING WITH TRANSACTION COSTS

Norman Josephy, Lucia Kimball () and Victoria Steblovskaya ()
Additional contact information
Norman Josephy: Department of Mathematical Sciences, Bentley University, 175 Forest Street, Waltham, MA 02452-4705, USA
Lucia Kimball: Department of Mathematical Sciences, Bentley University, 175 Forest Street, Waltham, MA 02452-4705, USA
Victoria Steblovskaya: Department of Mathematical Sciences, Bentley University, 175 Forest Street, Waltham, MA 02452-4705, USA

International Journal of Theoretical and Applied Finance (IJTAF), 2017, vol. 20, issue 01, 1-22

Abstract: We present a numerical study of non-self-financing hedging of European options under proportional transaction costs. We describe an algorithmic approach based on a discrete time financial market model that extends the classical binomial model. We review the analytical basis for our algorithm and present a variety of empirical results using real market data. The performance of the algorithm is evaluated by comparing to a Black–Scholes delta hedge with transaction costs incorporated. We also evaluate the impact of recalibrating the hedging strategy one or more times during the life of the option using the most recent market data. These results are compared to a recalibrated Black–Scholes delta hedge modified for transaction costs.

Keywords: Extended binomial model; proportional transaction costs; non-self-financing hedging (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024917500029
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:20:y:2017:i:01:n:s0219024917500029

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024917500029

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijtafx:v:20:y:2017:i:01:n:s0219024917500029